Alert archive / Minnesota / Gale Warnings in 2012

Gale Warning 2, NWS Duluth, MN

April 15, 2012

NWS Duluth, MN issued this gale warning at Apr 15, 2012, 3:49 AM CDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2012, 3:49 AM CDT (08:49 UTC)
Expired
Apr 16, 2012, 9:40 AM CDT
In force
30 hr
Issued by
NWS Duluth, MN

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WHUS73 KDLH 150849
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
349 AM CDT SUN APR 15 2012

...GALES WILL DEVELOP LATE THIS MORNING...

.INTENSIFYING LOW PRESSURE OVER NEBRASKA WILL MOVE THROUGH
WISCONSIN LATE TONIGHT AND REACH EASTERN LAKE SUPERIOR MONDAY
AFTERNOON. ONSHORE WINDS WILL INCREASE TO GALE FORCE LATE THIS
MORNING...WITH FREQUENT GUSTS TO 45 KNOTS THIS EVENING THROUGH
MONDAY. LARGE WAVES WILL BUILD TO AS HIGH AS 14 FEET.

LSZ121-140>148-151700-
/O.UPG.KDLH.SC.Y.0015.000000T0000Z-120416T1800Z/
/O.NEW.KDLH.GL.W.0002.120415T0849Z-120416T2100Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
349 AM CDT SUN APR 15 2012

...GALE WARNING IN EFFECT UNTIL 4 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT MONDAY.

* WINDS...NORTHEAST INCREASING TO GALE FORCE LATE THIS MORNING...
  WITH FREQUENT GUSTS TO 45 KNOTS THIS EVENING THROUGH MONDAY. 

* WAVES/SEAS...WAVES WILL INCREASE TO 12 TO 14 FEET TONIGHT AND
  EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

EOM
6 follow-up statements
782 
WHUS73 KDLH 151508
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1008 AM CDT SUN APR 15 2012

...STRENGTHENING NE WINDS THROUGH THE DAY...

.INTENSIFYING LOW PRESSURE OVER NEBRASKA WILL MOVE THROUGH
WISCONSIN LATE TONIGHT AND REACH EASTERN LAKE SUPERIOR MONDAY
AFTERNOON. ONSHORE WINDS WILL INCREASE TO GALE FORCE BY THE
AFTERNOON. FREQUENT GUSTS OF 35 TO 45 KNOTS CAN BE
EXPECTED...WITH A FEW 50 KT GUSTS POSSIBLE THROUGH THE LATE
AFTERNOON AND EVENING.

LSZ121-140>148-152315-
/O.CON.KDLH.GL.W.0002.000000T0000Z-120416T2100Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1008 AM CDT SUN APR 15 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY...

* WINDS...NORTHEAST INCREASING TO GALE FORCE... WITH FREQUENT
  GUSTS TO 45 KNOTS THIS AFTERNOON AND EVENING. A FEW 50 KT GUSTS
  WILL BE POSSIBLE. 

* WAVES/SEAS...WAVES BUILDING 8 TO 12 FEET THIS AFTERNOON AND
  OVERNIGHT...GRADUALLY SUBSIDING LATE MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

GRANING
007 
WHUS73 KDLH 151858
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
158 PM CDT SUN APR 15 2012

...STRENGTHENING NE WINDS THROUGH AFTERNOON...

LSZ121-140>148-160500-
/O.CON.KDLH.GL.W.0002.000000T0000Z-120416T2100Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
158 PM CDT SUN APR 15 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY...

* WINDS...NORTHEAST WINDS AROUND 25 KT...INCREASING TO GALE FORCE
  LATE TODAY WITH FREQUENT GUSTS TO 45 KNOTS THROUGH THE EVENING.
  A FEW 50 KT GUSTS WILL BE POSSIBLE.

* WAVES/SEAS...WAVES BUILDING 8 TO 12 FEET OVERNIGHT...GRADUALLY
  SUBSIDING MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

GRANING
832 
WHUS73 KDLH 160237
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
937 PM CDT SUN APR 15 2012

...STRENGTHENING NE WINDS THROUGH AFTERNOON...

LSZ121-140>148-161045-
/O.CON.KDLH.GL.W.0002.000000T0000Z-120416T2100Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
937 PM CDT SUN APR 15 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY...

* WINDS...NORTHEAST WINDS AROUND 35 KT...WITH FREQUENT GUSTS TO
  45 KNOTS THROUGH THE EVENING. A FEW 50 KT GUSTS WILL BE
  POSSIBLE.

* WAVES/SEAS...WAVES BUILDING 10 TO 14 FEET OVERNIGHT...GRADUALLY
  SUBSIDING MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
684 
WHUS73 KDLH 160240 CCA
MWWDLH

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
939 PM CDT SUN APR 15 2012

LSZ121-140>148-161100-
/O.CON.KDLH.GL.W.0002.000000T0000Z-120416T2100Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
939 PM CDT SUN APR 15 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY...

* WINDS...NORTHEAST WINDS AROUND 35 KT...WITH FREQUENT GUSTS TO
  45 KNOTS THROUGH THE EVENING. A FEW 50 KT GUSTS WILL BE
  POSSIBLE.

* WAVES/SEAS...WAVES BUILDING 10 TO 14 FEET OVERNIGHT...GRADUALLY
  SUBSIDING MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
948 
WHUS73 KDLH 160900
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
400 AM CDT MON APR 16 2012

...GALE FORCE WINDS AND GUSTS WILL CONTINUE INTO THE AFTERNOON...

.GALE FORCE WINDS AND GUSTS WILL CONTINUE MOST OF TODAY AS DEEP
LOW PRESSURE OVER CENTRAL WISCONSIN REACHES EASTERN LAKE SUPERIOR
THIS AFTERNOON. WINDS WILL THEN SLOWLY SUBSIDE. OCCASIONAL STORM-
FORCE GUSTS BETWEEN 50 AND 60 KNOTS HAVE BEEN REPORTED IN A NUMBER
OF PLACES LATE YESTERDAY AFTERNOON AND LAST NIGHT. HIGH WINDS OF
THIS SORT ARE NO LONGER OCCURRING...NOR ARE THEY EXPECTED TODAY.

LSZ121-140>148-161700-
/O.CON.KDLH.GL.W.0002.000000T0000Z-120416T2100Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
400 AM CDT MON APR 16 2012

...GALE WARNING REMAINS IN EFFECT FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR UNTIL 4 PM CDT THIS AFTERNOON...

* WINDS...NORTHEAST GALES AROUND 35 KT...WITH GUSTS TO 45 KNOTS
  THROUGH EARLY AFTERNOON.

* WAVES/SEAS...VERY ROUGH WATER WITH WAVES TO 9 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

EOM
108 
WHUS73 KDLH 161440
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
940 AM CDT MON APR 16 2012


LSZ121-140>148-162100-
/O.CAN.KDLH.GL.W.0002.000000T0000Z-120416T2100Z/
/O.NEW.KDLH.SC.Y.0016.120416T1440Z-120416T2100Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
940 AM CDT MON APR 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHEAST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  THROUGH THE AFTERNOON.

* WAVES AND WAVES...VERY ROUGH WATERS WITH WAVES TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Apr 15, 12:28 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 15, 12:28 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1228 AM CDT SUN APR 15 2012

.AVIATION...01/15/06Z ISSUANCE...
VFR THROUGH 18Z WHEN SHOWERS AND MVFR CIGS BEGIN TO SPREAD INTO THE
FA. GUSTY SFC WINDS WILL ACCOMPANY THE ONSET OF THE RAIN.
THUNDERSTORMS ARE POSSIBLE FROM KBRD TO KHYR AROUND 22Z AS COMMA
HEAD FROM CENTRAL PLAINS SYSTEM APPROACHES THE FA. COLD AIR ON THE
NW EDGE OF THE COMMA HEAD WILL BE ENOUGH TO INTRODUCE A MENTION OF
LIGHT SNOW AROUND 04Z.

.PREV DISCUSSION... /ISSUED 837 PM CDT SAT APR 14 2012/

UPDATE...DELAYED THE ONSET OF SHOWERS TO AFTER 06Z AS PCPN IS
FALLING ACROSS SOUTHERN MN PER LATEST OBS. DRY AIR OVER THE FA
WILL TAKE AWHILE TO SATURATE. ADJUSTED WINDS WHICH HAVE BECOME
LIGHT AND VARIABLE. DROPPED MIN TEMPS A FEW DEGREES AS CLOUD COVER
IS MAINLY CIRRUS. REST OF THE FORECAST UNCHANGED.

PREV DISCUSSION... /ISSUED 348 PM CDT SAT APR 14 2012/

SHORT TERM...TONIGHT THROUGH SUNDAY...
MADE ADJUSTMENTS TO POPS OVERNIGHT FOR A SLOWER ARRIVAL OF
SHRA/TSTMS SPREADING NORTH AS THE CUT OFF LOW PRESSURE SYSTEM
LIFTS INTO SW MINNESOTA. LATEST MODEL RUNS SHOWING THE RAIN DOES
NOT REACH THE FAR NORTHERN ZONES UNTIL MID-DAY SUNDAY. INCREASED
WINDS SUNDAY QUITE A BIT AS MODELS SHOWING GOOD AGREEMENT THE SFC
LOW DEEPENS TO AROUND 990-985 MB OVER EAST- CENTRAL MINNESOTA BY
00Z MONDAY. ALTHOUGH THE NAM IS THE STRONGEST...BOTH THE NAM/GFS
DEPICT AN AREA OF 50 KT NE WINDS AT 925MB FUNNEL DOWN LAKE
SUPERIOR SUN AFTERNOON...BEFORE BACKING TO THE NORTH AS THE LOW
PASSES TO THE SOUTH SUNDAY NIGHT.

AHEAD OF THE LOW IN NRN WISCONSIN...SOUTH WINDS WILL PREVAIL
SUNDAY WITH A THREAT FOR A FEW STRONG TO SEVERE STORMS IN THE
AFTERNOON/EVENING.

EXTENDED...SUNDAY NIGHT THROUGH SATURDAY...
MAIN FOCUS FOR EXTENDED IS SUNDAY NIGHT THROUGH MONDAY EVENING.
THE STRONG LOW PRESSURE AREA WILL MOVE THROUGH CENTRAL WISCONSIN
SUNDAY NIGHT AND MONDAY MORNING. THERE ARE TWO AREAS OF CONCERNS
SUNDAY NIGHT. PRICE AND SAWYER COUNTIES ARE IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS SUNDAY NIGHT AS THIS AREA IS NEAR THE LOW
CENTER. THE MAIN THREAT IS HAIL WITH DAMAGING WINDS. THE OTHER
AREA OF CONCERN IS THE ACCUMULATING SNOWS SUNDAY NIGHT AND MONDAY
MORNING IN MINNESOTA AND IN NW WI MAINLY ON MONDAY. MODELS SHOW
THE BEST FGEN IN NORTHERN MN AROUND THE 06Z TIME-FRAME EXTENDING
FROM BJI TO EAST OF INL. THE GFS/ECMWF INDICATE AROUND 4-6 INCHES
BY 12Z MON ALONG THAT AXIS WITH 1-3 ALONG A BRD-DLH-GNA LINE. THE
SNOW WILL END ACROSS MONDAY MORNING AS DRIER PUSHES QUICKLY INTO
THE REGION FROM THE NW. IN NW WI...IT WILL STAY MAINLY AS RAIN
SUNDAY NIGHT BEFORE THE COLDER AIR PUSHES INTO THE REGION. MOST
AREAS MAY SEE 1-2 INCHES. ALONG THE SOUTH SHORE...WITH 85H TEMPS
AROUND -10C AND WATER TEMPS AROUND 3-4C...THERE COULD BE SOME LAKE
ENHANCED SNOW IN THE SNOW BELT AREA. SNOW AMOUNTS HAVE BEEN BUMPED
UP IN THOSE AREAS MONDAY AFTERNOON. PRECIPITATION AMOUNTS WILL
RANGE BETWEEN 1-2 INCHES ACROSS MOST AREAS SUNDAY-MONDAY WHICH IS
MUCH NEEDED.

THE PRECIPITATION WILL FINALLY END BY MONDAY EVENING ACROSS NW WI AS
WEAK HIGH PRESSURE BUILDS INTO THE AREA.  THE UPPER FLOW BECOMES
SOMEWHAT ZONAL SO SMALL DISTURBANCES WILL MOVE THROUGH THE FORECAST
AREA CAUSING RAIN SHOWERS DURING THE DAY AND MIXED PRECIPITATION AT
NIGHT MIDWEEK.

&&

.POINT TEMPS/POPS...
DLH  29  37  28  49 /  70  60  10  10
INL  25  41  24  51 /  90  30   0  10
BRD  29  41  29  55 /  80  20  10  10
HYR  33  39  26  52 /  70  60  10  10
ASX  31  35  26  49 /  70  70  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 1 PM CDT MONDAY FOR LSZ121-140>148.

&&

SHORT TERM...DAP
LONG TERM....EOM
Hazardous weather outlook, Apr 15, 3:40 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
340 AM CDT SUN APR 15 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-161030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
340 AM CDT SUN APR 15 2012

...SEVERE STORMS POSSIBLE ACROSS PORTIONS OF THE NORTHLAND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A POWERFUL SPRING STORM SYSTEM WILL HAVE A MAJOR IMPACT ON THE
NORTHLAND TODAY AND TONIGHT. RAIN WILL OVERSPREAD THE ENTIRE
REGION TODAY...WITH STRENGTHENING EAST TO NORTHEAST WINDS. WIND
GUSTS INTO THE 40 TO 50 MPH RANGE WILL BE POSSIBLE NEAR LAKE
SUPERIOR TODAY AND TONIGHT.

BY THIS AFTERNOON...THUNDERSTORMS WILL DEVELOP ACROSS AT LEAST THE
SOUTHERN PORTION OF THE REGION. SOME OF THE STORMS MAY BE SEVERE
ACROSS EAST CENTRAL MINNESOTA AND NORTHWESTERN WISCONSIN. VERY LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...BUT AN ISOLATED
TORNADO IS ALSO POSSIBLE. THE AREA WITH THE GREATEST POTENTIAL FOR
SEVERE WEATHER IS SOUTH OF A LINE FROM MOOSE LAKE TO HURLEY.

THE WIDESPREAD RAIN WILL GRADUALLY TRANSITION TO SNOW ACROSS MUCH
OF NORTHEASTERN MINNESOTA TONIGHT. RAPID SNOW ACCUMULATION OF 2 TO
5 INCHES WILL BE COMMON...BUT LOCAL SNOWFALL OF UP TO 7 INCHES
WILL BE POSSIBLE IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SNOW WILL GRADUALLY END FROM WEST TO EAST ACROSS THE REGION ON
MONDAY...AS WINDS SUBSIDE. ANOTHER INCH OR TWO WILL BE POSSIBLE IN
EASTERN AREAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-161030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
340 AM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING HAS BEEN ISSUED FOR THE NEARSHORE WATERS OF WESTERN
LAKE SUPERIOR FOR TODAY AND TONIGHT. SEE THE LATEST NEARSHORE
MARINE FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE GALE WARNING REMAINS IN EFFECT UNTIL 4 PM MONDAY AFTERNOON.
SEE THE LATEST MARINE PRODUCTS FOR MORE INFORMATION.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:26 AM CDTWinter Weather AdvisoryDLHAitkin, Cass, Cook, Crow Wing, Itasca, Koochiching and 2 more33 hr
Apr 15, 4:09 PM CDTSpecial Weather StatementDLHItasca, Saint Louis21 min

Nearby

Gale Warnings in Minnesota, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.